MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.5MM HEX HOLDING SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. 2.5MM HEX HOLDING SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71175099
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 2.5mm hex linear driver shaft case (b)(4) and a 2.5mm hex holding sleeve case (b)(4) have not been capturing.It is unknown whether this problem was noticed in a surgical or therapeutical environment or not.Therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment was returned for evaluation: a visual inspection was conducted and confirmed the 2.5mm hex holding sleeve is damaged.The instrument shows excessive wear and tear which causes it to not properly function.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
2.5MM HEX HOLDING SLEEVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12042951
Report Number1020279-2021-05330
Device Sequence Number17055812
Product Code LXH
UDI-Device Identifier00885556651346
UDI-Public00885556651346
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175099
Device Catalogue Number71175099
Device Lot Number18CCT0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer08/12/2021
08/12/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/13/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1